Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Elko, NV

June 8, 2018

NWS Elko, NV issued this red flag warning at Jun 8, 2018, 2:56 PM PDT. It took effect at Jun 9, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 2:56 PM PDT (21:56 UTC)
In effect from
Jun 9, 2018, 11:00 AM PDT
Expired
Jun 9, 2018, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted.

297 
WWUS85 KLKN 082156
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
256 PM PDT Fri Jun 8 2018

...Strong gusty winds and low relative humidity will create
hazardous fire weather condtions...

NVZ454-100400-
/O.NEW.KLKN.FW.W.0001.180609T1800Z-180610T0400Z/
Central Lander and Eureka Counties-
256 PM PDT Fri Jun 8 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM PDT Saturday.

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Winds...Southwest to west 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

PVC
3 follow-up statements
485 
WWUS85 KLKN 091046
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
346 AM PDT Sat Jun 9 2018

...Strong gusty winds and low relative humidity will create
hazardous fire weather condtions...

NVZ454-100400-
/O.CON.KLKN.FW.W.0001.180609T1800Z-180610T0400Z/
Central Lander and Eureka Counties-
346 AM PDT Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
389 
WWUS85 KLKN 092259
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
359 PM PDT Sat Jun 9 2018

...Strong gusty winds and low relative humidity will create
hazardous fire weather condtions...

NVZ454-100400-
/O.CON.KLKN.FW.W.0001.000000T0000Z-180610T0400Z/
Central Lander and Eureka Counties-
359 PM PDT Sat Jun 9 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
454...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
912 
WWUS85 KLKN 100356
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
856 PM PDT Sat Jun 9 2018


NVZ454-100500-
/O.EXP.KLKN.FW.W.0001.000000T0000Z-180610T0400Z/
Central Lander and Eureka Counties-
856 PM PDT Sat Jun 9 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 454...

The winds have weakend below criteria thus the Red Flag Warning
will expire at 9pm this evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 8, 2:39 PM PDT, 17 minutes earlier.

Area forecast discussion, Jun 8, 2:39 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Elko NV
239 PM PDT Fri Jun 8 2018

.SYNOPSIS...A strong, but mainly dry cold front will sweep across
Nevada on Saturday. Gusty southwest winds will create areas of
blowing dust and veer to the west which will usher in much cooler
air for Sunday. Patchy frost could occur over the weekend in some
of the normally cold valley locations especially late Sunday
night into early Monday morning. Otherwise, the cool down will be
brief as afternoon temperatures warm back up into the 80s and 90s
by the middle of next week.

&&

.SHORT TERM...Friday evening through Sunday evening.
Some cumulus build ups could lead to a few isolated dry
showers/storms popping up over northeastern Nevada late this
afternoon and early evening. Otherwise, main weather event for
this weekend features a progressive Pacific Northwest mid-level
trough and low that passes primarily north of Nevada, but forces
a strong, but mainly dry cold front across the state on Saturday.

Southwest winds will increase ahead of, and then veer west behind
the front on Saturday while gusting to WIND ADVISORY levels
across most of the CWA and causing areas of blowing dust during
the afternoon and evening hours. Gusty winds could hold out a few
hours longer into the late evening over eastern Elko County in the
downslope areas around Wendover.

Measurable precpitation chances will remain minimal with this
system though a little instability and mid-level moisture will
exist over notheast Nevada for some cumulus build ups and perhaps
an isolated dry shower or storm to develop from the Ruby Mountains
into notheastern Elko County along the cold front Saturday
afternoon and early evening. Behind the front much cooler air will
lower snow levels down to around 6000 feet toward daybreak Sunday
morning which could support a few light rain/snow showers
brushing the mountains of northern Humboldt/Elko counties along
the Oregon/Idaho border late Saturday night.

Temperatures on Sunday will be a good 15 to 20 degrees cooler
with highs ranging from the 50s in the far northeast, 60s most
everywhere else with some 70s holding on down in northern Nye
County. Guidance has trended a little colder now for Saturday
night which increases confidence that patchy frost could occur
over the weekend in some of the normally cold valleys with late
Sunday night into early Monday morning being the most favorable
set up for strong radiational cooling given clear skies and light
winds. Will continue to monitor as a Frost Advisory may need to
be issued for this time frame as the weekend unfolds.

.LONG TERM...Sunday night through next Friday. Model agreement is
pretty good through early Wednesday after which there is some
various solutions offered up with another Pacific low system.

Sunday night through Monday. This should be a dry period. Low
pressure passing north of Nevada will bring some breezy winds but
otherwise, things are looking stable as cooler air infiltrates the
area. Monday morning temperatures could lead to some frost mainly
across northern Elko County so will re-assess as it gets closer.
High temperatures will range from the mid 70s to the lower 80s.
Low temperatures will generally be in the 30s.

Monday night through Wednesday. High pressure will be centered
near west Texas but east of the 4-corners area of the country,
essentially creating a blocking pattern. Dry conditions will
continue. High temperatures will range from the mid 80s to the
lower 90s. Low temperatures will range from the mid 40s to the mid
50s.

Wednesday night through next Friday. Model consensus is wavering
a bit however this could be a dry period. The main inconsistency
at this point is the potential for gusty winds...or not. There is
another low pressure system approaching but whether or not it
penetrates the western states or just moves north of Nevada is the
dilemma. High temperatures will generally be in the 80s. Low
temperatures will range from the mid 40s to the mid 50s.

&&

.AVIATION...VFR conditions are expected at KWMC KEKO KELY KTPH and
KBAM through Saturday afternoon. Expect gusty winds this afternoon
and again Saturday. Wind gusts Saturday could be around 50kt,
possibly affecting all TAF sites. Warm conditions can cause
higher density altitudes.

&&

.FIRE WEATHER...A strong, but mainly dry cold front will sweep
across Nevada on Saturday. Strong gusty winds, low afternoon RHs,
and fuels approaching critial status necessitate a Red Flag
Warning for FWZ 454 in central Nevada on Saturday from 11 AM
through 9 PM PDT.

Much cooler temperatures and lighter winds will follow on Sunday.
Look for dry conditions to continue with daytime temperatures
heating back up into the 80s and 90s by the middle of next week
which will serve to further cure fuels across much of the region
closer to critical status.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 11 AM to 9 PM PDT Saturday for Humboldt
County-Northeastern Nye County-Northern Elko County-Northern
Lander County and Northern Eureka County-Northwestern Nye County-
Ruby Mountains/East Humboldt Range-South Central Elko County-
Southern Lander County and Southern Eureka County-Southwestern
Elko County-White Pine County.

Wind Advisory from 4 PM Saturday to midnight PDT Saturday night
for Southeastern Elko County.

Red Flag Warning from 11 AM to 9 PM PDT Saturday for Central
Lander and Eureka Counties.

&&

95/92/92/95
Hazardous weather outlook, Jun 8, 2:30 AM PDT, 12 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
230 AM PDT Fri Jun 8 2018

NVZ030-031-033>041-090000-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
230 AM PDT Fri Jun 8 2018

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.DAY ONE...Today and tonight.

Warm again today, with continued moderate stream and creek flows
for mountains with lingering snow pack, such as Lamoille Creek in
the Ruby Mountains. There may also be a few thunderstorms across
eastern Elko County this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through next Thursday.

Gusty winds on Saturday as a cold front passes through the region.
Winds may reach advisory levels from late Saturday morning into
Saturday evening. Blowing dust may also be an issue Saturday
afternoon and evening which could lead to period of reduced
visibility.

Cooler temperatures Saturday night through Sunday night with some
valley locations possibly cooling into the 30s early on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

JR

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:33 PM PDTSpecial Weather StatementLKNElko57 min
Jun 7, 6:28 PM PDTSpecial Weather StatementLKN47 min
Jun 8, 3:26 PM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine33 hr

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.